MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND GMBH HEATER COOLER 3T (208 VOLT)(FOR USA AND; CONTROLLER, TEMPERATURE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND GMBH HEATER COOLER 3T (208 VOLT)(FOR USA AND; CONTROLLER, TEMPERATURE, CARDIOPULMONARY BYPASS
Model Number 16-02-82
Medical Device Problem Codes Fluid/Blood Leak (1250); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.1.-a.5.There was no patient involvement.H10: livanova deutschland manufactures the heater-cooler system 3t.The incident occurred in canada.At the submission of the case, a video was provided confirmind the reported leakage.Livanova initiated an investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova deutschland has received a report of leakage from the 3t heater cooler tanks during priming.There was no patient involvement.
 
Additional Manufacturer Narrative
H10: the reported event is a known issue.Based on findings, a potential breach of the cooling coil can be generated due to stirrer flow in the tank.Consequently, the water will enter the cooling circuit and the compressor unit.This potential failure mode will cause immediate damage of the cooling compressor system.The compressor failure leads to an increase of the leakage current of the device and the circuit breaker will trip.The erosion kit upgrade was already installed on the device in 2019 and includes the new design of the pump head of the stirrer motor to prevent a water flow directed to a narrow area of the evaporator coil.The issue was claimed about more than 4 years after the upgrade which suggests that the issue is most probably caused by the corrosion and not erosion and occurred overtime independently from the upgrade.Degradation of the cooling coils of the 3t system occurs over time for new and used machines due to exposure to the bi-weekly chemical disinfection.Livanova has completed multiple long-term simulated use studies at 5, 10 and 20 years to evaluate consequences of cooling coil corrosion, and determined that coils remain functional for a period up to 10 years of life, even if the nickel layer degrades over time exposing the copper surface of the coil.These performed studies were based on device instructions for use recommendations for exposure times for all disinfectant chemicals.
 
Event or Problem Description
See initial report.

Brand Name
HEATER COOLER 3T (208 VOLT)(FOR USA AND
Common Device Name
CONTROLLER, TEMPERATURE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND GMBH
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key17297919
Report Number9611109-2023-00323
Device Sequence Number11691300
Product Code DWC
UDI-Device Identifier04033817900511
UDI-Public010403381790051111170302
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K191402
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 06/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number16-02-82
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2023
Supplement Date Received by Manufacturer08/08/2023
Initial Report FDA Received Date07/11/2023
Supplement Report FDA Received Date09/04/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/13/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown